Bulletin of the Belgian Mathematical Society - Simon Stevin

Slant helices in the Euclidean 3-space revisited

Pascual Lucas and José Antonio Ortega-Yagües

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we study the surfaces whose geodesics are slant curves. We show that a unit speed curve $\gamma$ in the 3-dimensional Euclidean space is a slant helix if and only if it is a geodesic of a helix surface. We prove that the striction line of a helix surface is a general helix; as a consequence, slant helices are characterized as geodesics of the tangent surface of a general helix. Finally, we provide two methods for constructing slant helices in helix surfaces.

Article information

Bull. Belg. Math. Soc. Simon Stevin, Volume 23, Number 1 (2016), 133-150.

First available in Project Euclid: 9 March 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A04: Curves in Euclidean space 53A05: Surfaces in Euclidean space

slant helix helix surface general helix tangent surface


Lucas, Pascual; Ortega-Yagües, José Antonio. Slant helices in the Euclidean 3-space revisited. Bull. Belg. Math. Soc. Simon Stevin 23 (2016), no. 1, 133--150. doi:10.36045/bbms/1457560859. https://projecteuclid.org/euclid.bbms/1457560859

Export citation